Can Botox cause a drooping eye lid?

Q:

Can Botox cause a drooping eye lid?

A:

Yes, it certainly can if administered in the incorrect location. Fortunately, the effect is not permanent and should resolve in 2 to 3 months. 

Best,

 

Gary R Culbertson, MD, FACS

A:

Sure it can. It occurs in 1.3 % of individuals undergoing botox injection for the glabellar lines. It can sometimes occur as a result of wrong injection site, however, it still occurs in the best hands. This complication is temporary and stays between few weeks to 2 months depending on the amount of botox that affected the muscle that elevates the eyelid. Ask your physician for the eyedrop that can counter-affect this drooping and use it if you have no contraindication for that. Remember, doing those minimally invasive procedures with an ASAPS member decreases the risk of those complications.

Best,

Shady Hayek, M.D.

Related Questions

Copyright © 2009-2012 ASAPS. All Rights Reserved.